MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWJ738
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The sales rep reported, "following a problem with the dmi shoulder prosthesis at the hospital, the broken screw and the glenosphere screw were noted intraoperatively." in addition, the customer reported, "mobilization of glenosphere plate + functional degradation following a fall in (b)(6) 2022- 1 broken screw glenosphere screw broken in central screw difficulty in extracting broken screw fragment, preventing extraction of plate fragment extracted using microsurgical forceps".Patient also required antibio-therapy due to the revision surgery.
 
Additional Manufacturer Narrative
Please note correction to g1 (manufacturing site for devices).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows significant signs of implantation as evident by surface appearance.The peripheral screw has breakage near the tip, other half of the screw is not available for inspection.The breakage pattern indicates it to be ductile fracture as indicated by rough surface and severe deformation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, design & manufacturing related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to patient related issue as the patient had a fall which results into putting excessive pressure or stress on the implant, ultimately leading to its breakage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork MN NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18691904
Report Number0001649390-2024-00047
Device Sequence Number20961953
Product Code KWS
UDI-Device Identifier00846832091270
UDI-Public00846832091270
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/28/2024
Device Catalogue NumberDWJ738
Device Lot NumberAC7388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG